Tag Archives : Dr. Brian Landzberg

Ask Dr. Pat

Proton Pump Inhibitors and Their Side Effects

By Dr. Patricia Yarberry Allen and Dr. Brian Landzberg
By Dr. Patricia Yarberry Allen and Dr. Brian Landzberg

Should you stop taking Proton Pump Inhibitor (PPI)? This commonly prescribed class of drugs has again been in the news this year with concerns raised about associations with dementia and renal (kidney) impairment. While PPI may promote the problems reported, they may also be more of a marker of other high-risk behaviors rather than the cause of the conditions discussed.

Read More »
Ask Dr. Pat

Dr. Pat Consults: “Heartburn,” “Indigestion,” “Reflux”—How Should It Be Treated?

By Dr. Patricia Yarberry Allen and Dr. Brian Landzberg
By Dr. Patricia Yarberry Allen and Dr. Brian Landzberg

I am 48 and have long suffered from heartburn, indigestion, reflux—all the names apply to the constant discomfort I have in the area of my lower esophagus and stomach. I took a series of tests, and the test for H. pylori was positive. What is H. pylori? How did I get it? Is the two weeks of medication I must take likely to get rid of the infection?

Read More »
Ask Dr. Pat

Dr. Pat Consults: What Vitamin B12 Can Do For You

By Dr. Patricia Yarberry Allen and Dr. Brian Landzberg
By Dr. Patricia Yarberry Allen and Dr. Brian Landzberg

"Could you explain why people become anemic when they don't have enough B12 in their blood, and what supplements in general a woman my age should have been taking? Is there anything else I should have done to prevent this?"

Read More »